Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 256, NWS Tulsa, OK

May 11, 2017Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 11, 2017, 7:33 PM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2017, 7:33 PM CDT (00:33 UTC)
Expired
May 11, 2017, 8:15 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 12:56 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-2.3

Open this sounding in Storm Lab

The text

As transmitted.

527 
WUUS54 KTSA 120033
SVRTSA
OKC021-041-120115-
/O.NEW.KTSA.SV.W.0256.170512T0033Z-170512T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
733 PM CDT THU MAY 11 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern Delaware County in northeastern Oklahoma...
  Northeastern Cherokee County in east central Oklahoma...

* Until 815 PM CDT

* At 732 PM CDT, a severe thunderstorm was located near Rose, moving
  east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  West Siloam Springs...            Colcord...
  Kansas...                         Oaks...
  Leach...                          Twin Oaks...
  Lake Eucha State Park...          Natural Falls State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9459 3616 9480 3614 9480 3613 9504
      3616 9504 3616 9501 3625 9501 3629 9500
      3644 9466
TIME...MOT...LOC 0032Z 256DEG 28KT 3621 9499 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
340 
WWUS54 KTSA 120047
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
747 PM CDT THU MAY 11 2017

OKC021-120057-
/O.CAN.KTSA.SV.W.0256.000000T0000Z-170512T0115Z/
Cherokee OK-
747 PM CDT THU MAY 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEROKEE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern and east central Oklahoma.

LAT...LON 3616 9459 3616 9492 3620 9495 3625 9496
      3630 9494 3644 9466
TIME...MOT...LOC 0047Z 257DEG 27KT 3623 9485 

$$

OKC041-120115-
/O.CON.KTSA.SV.W.0256.000000T0000Z-170512T0115Z/
Delaware OK-
747 PM CDT THU MAY 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN DELAWARE COUNTY...

At 747 PM CDT, a severe thunderstorm was located over Twin Oaks,
moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
West Siloam Springs...            Colcord...
Kansas...                         Oaks...
Leach...                          Twin Oaks...
Lake Eucha State Park...          Natural Falls State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9459 3616 9492 3620 9495 3625 9496
      3630 9494 3644 9466
TIME...MOT...LOC 0047Z 257DEG 27KT 3623 9485 

HAIL...1.25IN
WIND...60MPH
 
$$

Lacy
145 
WWUS54 KTSA 120109
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
809 PM CDT THU MAY 11 2017

OKC041-120119-
/O.EXP.KTSA.SV.W.0256.000000T0000Z-170512T0115Z/
Delaware OK-
809 PM CDT THU MAY 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DELAWARE COUNTY WILL
EXPIRE AT 815 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern and east central Oklahoma.

LAT...LON 3616 9459 3616 9492 3620 9495 3625 9496
      3630 9494 3644 9466
TIME...MOT...LOC 0109Z 256DEG 28KT 3627 9466 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:35 PM CDT, 58 minutes earlier.

Area forecast discussion, May 11, 6:35 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
635 PM CDT Thu May 11 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Convective line has pushed past TUL/BVO/RVS and these sites are
likely done with severe storms for the evening. There may be
isolated storms later this evening as the upper low comes east.
For the NW AR TAFs, storms will arrive between 01z-03z, possibly
with some wind. It is not guaranteed that KMLC or KFSM will see
storms at the terminal, but there will be tempo groups based on
latest short term guidance. Low clouds are likely to develop
overnight as upper low approaches.

&&

.PREV DISCUSSION... /Issued 222 PM CDT Thu May 11 2017/

DISCUSSION...
Main forecast concern is the ongoing severe thunderstorm and heavy
rain potential across much of eastern Oklahoma and western
Arkansas.

Widespread thunderstorm development continues across eastern and
northern Oklahoma early this afternoon and will continue into at
least early to mid evening as the upper low in northwest Oklahoma
approaches and eventually moves overhead. The strongest storms
this afternoon and early evening should be north of Interstate 40,
where the greatest instabilities are located. This area will also
be beneath the track of the upper low and the coldest temperatures
aloft. Very large hail, potentially to baseball size, will be the
primary severe weather threat, in addition to damaging winds.
However, a very localized tornado threat will also continue near
and just north of Interstate 44 as a result of a lingering
boundary, a scenario supported by local model data.

In addition to the severe weather threat, locally heavy rainfall
from the strongest thunderstorms could cause flash flooding,
especially in parts of northeast Oklahoma that saw a lot of rain
last night and early this morning. The Flash Flood Watch will
continue through mid evening.

Additional thunderstorms may redevelop farther south into
southeast Oklahoma during the mid to late evening hours, which
would continue to have a severe potential, albeit lesser than the
storms to the north. Showers will continue into the day on
Friday, especially across far eastern Oklahoma and western
Arkansas, with a clearing from west to east through the day.

Cooler temperatures will follow the upper low and attendant cold
front for Friday and even into Saturday, before southerly winds
and above normal temperatures make a return on Sunday. Warm and
dry weather will persist into early next week, with low
thunderstorm chances returning toward the middle part of the week.
The next best chance of thunderstorms, including some severe
weather potential, should hold off until the Thursday-Friday time
frame.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  75  51  79 /  80  20   0   0
FSM   62  75  53  80 /  80  50   0   0
MLC   60  73  52  79 /  60  20   0   0
BVO   58  74  46  79 /  80  10   0   0
FYV   58  71  46  76 /  80  50   0   0
BYV   58  70  49  76 /  80  50   0   0
MKO   59  73  51  79 /  70  30   0   0
MIO   59  73  49  78 /  80  20   0   0
F10   59  73  51  78 /  60  20   0   0
HHW   61  74  54  80 /  60  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 10 PM CDT this evening for OKZ054>063-
     067>069.

AR...Flash Flood Watch until 10 PM CDT this evening for ARZ001-002-
     010-011.

&&

LONG TERM....30
AVIATION...06

CORFIDI
Hazardous weather outlook, May 11, 4:52 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Thu May 11 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Thu May 11 2017

...Severe thunderstorms ongoing this afternoon with large hail and damaging winds likely...

...Flash Flood Watch in effect for NE OK/NW AR through 10 PM...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Northeast OK mainly north of a line from Okmulgee to Tahlequah.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

 AREA AT GREATEST RISK...Eastern Oklahoma mainly north of
 Interstate 40. Isolated severe storms are possible across SE OK
 this evening.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Severe thunderstorms are ongoing this afternoon across northeast
Oklahoma. The leading edge of a line of storms was moving across
Osage, Pawnee and Creek Counties and will affect portions of
Bartlesville and the Tulsa metro area between 5 and 6 PM. Storms
will affect far northeast Oklahoma including Vinita, Pryor and
Muskogee after 7 PM. Strong wind fields and moderate instability
will support isolated tornadoes with this activity in addition to
hail and damaging winds. In addition to severe weather, flash
flooding is likely in portions of northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY through MONDAY...No Hazards.
TUESDAY and Wednesday...Thunderstorm Potential.

EXTENDED DISCUSSION...
Cooler and settled conditions will settle across the area from
west to east on Friday. Warmer temperatures are expected through
the weekend and will continue into at least the first part of next
week. Thunderstorm chances will be on the increase once again in
the Tuesday and Wednesday as an upper system to the northwest
begins to impact the region.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe warnings will likely continue through the early evening
hours for northeast Oklahoma. Listen for the latest information
for your area and take appropriate severe weather preparedness
actions.

weather.gov/tulsa Contains additional information.

CORFIDI

In the hours before

Local storm report, May 11, 7:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TORNADO          1 NE RAMONA             36.54N 95.91W
05/11/2017                   WASHINGTON         OK   BROADCAST MEDIA

            BRIEF TORNADO DEVELOPED NORTHEAST OF RAMONA. FILMED FROM
            KOTV HELICOPTER.

&&

EJC
Special weather statement, May 11, 7:11 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
711 PM CDT THU MAY 11 2017

OKZ067-070-120045-
Muskogee OK-Wagoner OK-
711 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER AND
NORTHWESTERN MUSKOGEE COUNTIES UNTIL 745 PM CDT...

At 711 PM CDT, a strong thunderstorm was located near Taft, moving
east at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Wagoner...
Haskell...                        Okay...
Porter...                         Taft...
Tullahassee...                    Redbird...
Jamesville...                     Choska...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern and east central Oklahoma.

LAT...LON 3568 9564 3585 9569 3597 9531 3570 9524
TIME...MOT...LOC 0011Z 257DEG 18KT 3579 9558
Special weather statement, May 11, 7:14 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
714 PM CDT THU MAY 11 2017

OKZ066-071-120045-
Okmulgee OK-McIntosh OK-
714 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH AND SOUTH
CENTRAL OKMULGEE COUNTIES UNTIL 745 PM CDT...

At 714 PM CDT, a strong thunderstorm was located 5 miles southeast of
Dewar, moving east at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Henryetta...                      Dewar...
Hoffman...                        Stidham...
Lake Eufaula State Park...        Hitchita...
Pierce...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 239 and
261.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern and northeastern Oklahoma.

LAT...LON 3547 9597 3555 9569 3555 9559 3532 9553
      3529 9593
TIME...MOT...LOC 0014Z 257DEG 18KT 3540 9587
Local storm report, May 11, 7:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             KETCHUM                 36.52N 95.02W
05/11/2017  E1.00 INCH       CRAIG              OK   BROADCAST MEDIA

&&

JDS
Local storm report, May 11, 7:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             LOCUST GROVE            36.20N 95.17W
05/11/2017  E0.75 INCH       MAYES              OK   EMERGENCY MNGR

            HIGHWAY 82 AND CHEROKEE TURNPIKE

&&

JDS
Special weather statement, May 11, 7:27 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
727 PM CDT THU MAY 11 2017

OKZ070-071-120100-
Muskogee OK-McIntosh OK-
727 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL
MUSKOGEE COUNTIES UNTIL 800 PM CDT...

At 727 PM CDT, a strong thunderstorm was located near Council Hill,
moving east at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Checotah...
Warner...                         Oktaha...
Boynton...                        Council Hill...
Rentiesville...                   Keefeton...
Wainwright...                     Summit...

This includes Interstate 40 in Oklahoma between mile markers 274 and
276.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
southeastern and east central Oklahoma.

LAT...LON 3567 9571 3573 9533 3546 9531 3549 9571
TIME...MOT...LOC 0027Z 266DEG 19KT 3559 9563

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:01 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes44 min
May 11, 7:11 PM CDTSpecial Weather StatementTSAWagoner34 min
May 11, 7:14 PM CDTSpecial Weather StatementTSAMcIntosh31 min
May 11, 7:27 PM CDTSpecial Weather StatementTSAMuskogee33 min
May 11, 7:30 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa30 min
May 11, 7:41 PM CDTSpecial Weather StatementTSAPittsburg34 min
May 11, 8:02 PM CDTSpecial Weather StatementTSACherokee28 min
May 11, 8:04 PM CDTRiver Flood WarningTSANowata36 hr
May 11, 8:17 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee43 min
May 12, 6:26 AM CDTRiver Flood WarningTSARogers, Tulsa38 hr
May 12, 8:24 AM CDTRiver Flood WarningTSAOsage, Tulsa39 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.